How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29173
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Hi I wonder if you can help. I have been experiencing severe

Customer Question

Hi I wonder if you can help.
I have been experiencing severe depression for near three months now. I am seeing a psychiatrist but the appointments are very infrequent. I am diagnosed with bi polar disorder and am on lithium 800mg and recently been incresed to 40 mg of citalopram daily. The problem is that i really dont feel any better at all with symptoms such as difficuly getting out of bed, lack of interest in absolutely everything, no energy etc. not sure how much longer can take this its having a very negative affect on family too. Would kindly appreciate if you could offer any help in this matter

Thank You

Matthew
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Basu replied 4 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hi Matthew,

Mysticdoc :

I am Mysticdoc, experienced Internal Medicine Specialist.

I am here to help you with your concerns.

Mysticdoc :

You have lot of depression symptoms.

Mysticdoc :

And citalopram is not helping.

Mysticdoc :

Hence, a different medication needs to be considered.

Mysticdoc :

In your case, Bupropion will be better choice.

Mysticdoc :

Bupropion will provide energy, motivation, better attention span.

Mysticdoc :

It also helps with the daytime activity level.

Mysticdoc :

Starting dose is 100 mg daily, then can be increased to 300 mg daily in 100 mg increments.

Mysticdoc :

Also you need some blood tests to check out thyroid gland function.

Mysticdoc :

Hypothyroidism can also cause all these symptoms.

Mysticdoc :

Diabetes, vitamin B12 deficiency, liver and kidney functions also should be checked.

Mysticdoc :

Your Gp will be helpful in ordering these tests.

Mysticdoc :

The change of medication should be discussed with your psychiatrist.

Mysticdoc :

Best wishes,

JACUSTOMER-xtrbx2uh- :

Thank you very much for the information. i will research that medication as am unfamilliar with it.

Mysticdoc :

commonly used for symptoms you are currently experiencing with excellent response rate within 3-4 weeks.

Mysticdoc :

Best wishes,

Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!

Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

JACUSTOMER-xtrbx2uh- :

Good thank you. I may well have more questions thanks

Mysticdoc :

no problem

Mysticdoc :

you can always follow the above link to ask me any question!

Mysticdoc :

Your rating is very much appreciated.

Related Medical Questions